I was recently switched from my Aviane prescription to a new name called 'Alysena'. I've tried researching this brand but nothing pops up with any information. If anyone can tell me if there are any differences about the two I would love to know.
Me too i got switched, it makes me nervous as there is nothing online about it and it's a "new product" from what i was by the pharmacist when i went to get my prescription...It makes me feel like i am a guinea pig, and makes me scared to even continue taking it.
don't use it.. i used to take allese 28, and it was perfect for me. but then they moved me onto aviane where i experienced LOTS of mood swings, and almost began acting like i was crazy.. constantly angry and sad. they then put me onto this alysena and it was terrible as well.. i feel nuts. i need to be put back onto my first brand, and im not the only one who feels this way about it. a friend of mine too went a little bit wonky after being on this type of birth control.. i don't know whats wrong with it
I was recently switched too. I was told by the pharmacist its the same thing and Aviane is discontinued. He told me Aviane and Alysena is made by the same company. I'm hesitant to take Alysena though...
I'm actually studying to be a pharmacist and based on what I know...every birth control pill has different effects on different people. And many people are so hesitant switching from Aviane to Alysena that it's the whole idea of the placebo effect happening. If you're expecting to feel bad on it then psychologically you might just feel bad. So keep that in mind. Give it a shot and if it doesn't work for you, then talk to your doctor and switch. My sister had to try 3 different ones before she found one that suited her while Aviane worked just fine for me, I had no side effects at all. And my friends have all had different experiences, both good and bad...so it really depends on your body and how it reacts to the different birth control pills.
Also, different types of birth control also have different amounts of estrogen in them. Alesse, Aviane and Alysena are low doses estrogen, the higher the dose, the more likely you may get side effects b/c there's more hormone involved. If you are still nervous about the switch especially since there isn't a lot of info about Alysena online, then talk to some healthcare professionals and ask for more details. At a pharmacy, they often can give you a print out about the drug you're on including possible side effects and all so that might help.
I have a question since your studying to be a pharmacist What if you are finding it hard to swallow the new pill I found the new ones are bigger and harder to swallow. They also tend to get stuck in my thought
I've been taking Aviane and recently switched to Alysena as well, and it hasn't changed anything. I still get my period the same day I would get it if I were still on Aviane. I haven't experienced any symptoms or irregularities after switching. So if Aviane worked for you, I would recommend using Alysena.
I was also switched from Aviane to Alysena. I took my first pack last month and got my period one week early. I blead for two weeks straight. I am in my second week of my second pack and started bleeding again today. Has anyone else had this same type of side effect?
I've also been getting two-week long periods after I was switched from Aviane to Alysena. I'm going to the doctors today to switch back to my original Alesse. I've never had issues with my period until the switch.
I was switched to Alysena21 about 4 months ago, my first period after switching came a day early, was very heavy and lasted a few days longer than usual..but everything is normal for me now after being on it or a few months, and i've had no other side effects.
I got switched (wtihout them asking/telling me) to alysena too. But, when i started on the alesse (real alesse) i handed them a card that allowed them to give me the real one at the price of the generic. So, with this program in place, why did they still give me the fake one?
I would please refer to my post above about how everyone responds a bit differently to different bc pills. Keep in mind that not all bc pills are exactly the same so some differences while you switch from one brand to another is normal. If your symptoms are very bothersome, then talk to your doctor and get switched to a different pill. But keep in mind that bc pills are mimicking hormones in your body so it takes time to adjust to any one that you are on. It can take up to 3 months for your body to adjust to a regular period cycle so give it time before you freak out! It's perfectly normal to experience some symptoms when trying a new bc pill.
Also, for those of you who are unfamiliar with the whole idea of brand vs generic drugs...most drug plans ONLY cover the generic version of a drug because it is often much cheaper. So for example, when a doctor prescribes you the brand name Alesse, often pharmacies are automatically required to dispense the generic version of it (in this case Aviane/Alysena) to you. They will do this UNLESS the doctor specifies to specifically GIVE the brand name or if the patient states that they want the brand name drug and are willing to pay the additional costs which won't be covered by their plan.
That being said, normally many of you would have been on Aviane as it is the generic for Alesse. However, now Aviane has been discontinued and Alysena has taken its place as the new generic for Alesse and thus you all were automatically switched over. Nonetheless, your pharmacist still should have informed you of this change just for the sake of you understanding why you are on a different bc than you are used to.
And finally (haha sorry for the long post), some drug companies that make brand name drugs offer something called "co-pay cards" that help people cover the cost of the brand name drug so they don't have to get the generic. There is in fact a co-pay card for the Alesse brand and if this is something you want to consider, ask your pharmacy if they have any co-pay cards on hand that they can use so you can switch to brand name without a huge jump in cost.
I was also switched from Alesse to Aviane to Alysena, without any consultation whatsoever. While I was a bit nervous about this, there was a reassuring sticker saying that my drugs may have changed in size, shape or colour (that was sarcasm). I have also found that they're harder to swallow, probably because they have rough corners rather than a smooth oval type shape. They give off a taste really easily too, and not a particularly pleasant one. I experienced slightly heavier bleeding than normal when I first switched to alysena, but it's not so noticeable now. My PMS was also way worse-I've been so grumpy, and my cramps seemed to hurt more- this was one of the reasons I was on the pill in the first place.
I hate this birth control! I was on Aviane and had no issues with it. I am on the second pack and since the switch have got my period a week early twice and then bled for 2 weeks straight. The cramps/breast tenderness/back pain/hot flashes leading up to my period are like I am not on birth control at all. My periods are incredibly heavy, it's like the hormone balance is out of whack. And not to mention they recalled one lot and have now expanded their recall to many others, I suggest going to the Apotex website and seeing if your lot is one of the recalled packs. I spoke with my doctor yesterday and she has written me a script for Alesse - No Substitutions, so am going to today to turn in my recalled birth control and replace with the real brand. I once again, today, got my period when it's not supposed to start until Sunday. I'm having a destination wedding in May and now I will have my period for my holiday/honeymoon. Worst...drug....EVER!
The same story here alesse to aviane to alysena. Alesse and aviane perfectly fine, but after switching to Alysena a week later still didn't get period. Does it happened to anyone to miss a period using alysena
Just like everyone else, I too, was switched from Aviane to Alysena due to Aviane being discontinued. I, too, was told that Alysena was the new 'generic' replacement for Aviane and would work just the same.
I much preferred taking Aviane as it was easier to swallow with the coating. I find that Alysena is difficult swallowing as it doesn't have any coating...just a very rough surface.
I'm now on my second pack and am finding mild abdominal pains and nausea. I'm wondering if this pill is the cause of it. I have read that this could be one of the side effects. I have also read here that side effects are temporary as your body adjusts to the new pill. But, I was just fine with the first pack; and none of my pills are the 'recalled' as I'm taking the 21-day pack.
I was also switched from Alesse>Aviane>Alysena. I have only been taking Alysena for one month. My period came at exactly the same time, but my cramps are very intense and I have been extremely bloated and uncomfortable for almost two weeks. I feel like I have went pee about 800 times in the last two weeks as well.